69.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Herceptin: Excruciating chest pains - anyone else?

3 REPLIES 3
Guest user
Not applicable

Re: Herceptin: Excruciating chest pains - anyone else?

Thanks Curley Chris. I hope I find answers soon

Curleychris
Member

Re: Herceptin: Excruciating chest pains - anyone else?

That all sounds very frightening and I can understand you wanting to discontinue H. I have had minor chest pains on a few occasions following Herceptin but nothing like what you are describing. not really able to offer any help but just want you to know we are here take a gentle hug and I hope things start to improve.
Jo_BCC
Member

Re: Herceptin: Excruciating chest pains - anyone else?

Hi slg57238

 

Welcome to the BCC discussion forums and hope that you get some replies soon to your questions.  Could I also suggest that you give our helpline team a ring and have a chat with them.  Calls to the helpline are free 0808 800 6000 lines open weekdays 9-5 and Sat 10-2

 

Take care,

Jo, Moderator

Guest user
Not applicable

Herceptin: Excruciating chest pains - anyone else?

After my last Herceptin dose 2 weeks ago, I felt discomfort in my chest which culminated 4 days later in horrific, excruciating chest pains. It felt like I was having a heart attack and I was rushed to A&E via ambulance. Nothing was found, and I was discharged. Over the next 3 days I improved, but that 3rd night, the same thing occurred. Again I was sent home from A&E, but the following night it happened again. Again, I was taken to A&E and this time admitted to the Oncology ward over the weekend.

 

I have had a battery of tests in A&E and on the ward, which have found nothing but I am so scared by the experience that I am considering stopping the Herceptin altogether as I'm afraid they are missing something and the next dose will kill me. 

 

I'm new here & hoping I am not the only person to have experienced this and that someone else can help with more info because the Oncs & Cardiologists have said they don't know what is wrong:

 

Symptoms:

 

  • Excruciating chest pain radiating down arms, into neck, and across chest
  • Severe heavy, crushing pain & pressure in centre of chest and back between shoulders
  • Pain is worse lying down - I can not sleep lying down
  • Pain is relieved to a certain extent sitting up or leaning forward
  • When pain first started, it came on as gradual discomfort increasing in frequency and severity until culminating in one of the three episodes that took me to A&E
  • As extreme pain subsides, pain remaining was centered left of sternum on the first episodes and right of sternum on two subsequent episodes
  • Sharp jabbing pain in neck and jaw
  • Severe headache
  • On the latest attack I had a magenta/puce colour in my face following the line of the pain in neck and jaw
  • Breathlessness
  • Unable to take deep breath because of the pain that stops me
  • Cough - at first sounded racking and deep, but unproductive; now it's an ineffectual top of chest type
  • Light-headedness (not sure I didn't black out for a millisecond a couple of times in A&E)
  • Feeling as if large inflamed ball is swinging within my chest when I move
  • As extreme pain has subsided, I am now left unable to do very much, but discomfort and most of the other symptoms etc are ever present. After the first episode, I improved dramatically until the 2nd & 3rd episodes, now the following happens:
  • Any movement causes the non-excruciating pain, breathlessness & discomfort to come on e.g.. Getting out of bed and walking 20 feet to the bathroom/ putting baubles on the Christmas tree last night when only kneeling on floor and stretching arms up to the branches; trying to go upstairs (I wish)

 

Treatment Background:

                                                    

  • Treatment was FEC cycles 1,2 & 3
  • T+H. for cycle 4, 5, 6.
  • Herceptin should have continued on, but cycle 7 was suspended as I was too ill for my op.
  • Post-operatively, on cycle 8, they have re-pre-loaded me i.e.. 8mg/kilo of body weight
  • During cycle 4,5,6; I did experience chest pain as if someone was sitting on my chest, but nothing like this and it disappeared after 5 days or so. 
  • The difference is during cycles 4-6 I was also pre-loaded with Dexamethasone & Hydrocortisone

 

 

Tests Done:

 

  • CXR
  • CTPA
  • Echocardiograph
  • ECG
  • Blood tests

 

All the tests are showing no heart or lung problems (Pulmonary Embolism/Heart Attack/Pleural or pericardial effusions/Inflammation/Infection/damage to heart muscle etc), so they have ruled them out, yet I'm convinced there is something wrong that for some reason is not apparent on the tests. They won't do a stress ECG even though the problem is mainly exertion induced.

 

They have said that some part of it could be gastric problems, but not all of it. Given all the drugs over the past 6 months and H itself can cause gastric issues, I can accept that this might be the case so I'm taking the prescribed Lansoprazole even though I don't feel as though I'm getting acid reflux of any sort.

 

However, they have also said that gastric probs don't account for all of the symptoms e.g. pain on exertion so they also think I'm having a rare reaction to the Herceptin, but what, they don't know. This worries me because if they don’t know what it is, keep me safe; how can they treat it if it happens the same or worse on the next dose?

 

It's scared me sufficiently that I am considering stopping Herceptin as I'm afraid the next dose will kill me, but I obviously don't want to make such a huge decision without being sure of the facts first.